Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 12, 2007, 9:29 PM CDT for Scotland County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2007, 9:29 PM CDT (02:29 UTC)
- Expired
- Aug 12, 2007, 10:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Scotland County, MO
The radar
The Quad Cities radar (KDVN), 184 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2394 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 5:00 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 12, 5:00 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 PM CDT SUN AUG 12 2007 .UPDATE... JUST SENT A QUICK UPDATE TO THE ZFP/GRIDS WITH TSRA COMPLEX MOVING INTO WRN IA. DISTANCE/TIME TOOL SHOWS SRN END OF COMPLEX MOVING ALMOST DUE EAST AT AROUND 45KTS. IF THIS MOVEMENT IS MAINTAINED IT WOULD REACH OUR SRN CWA AROUND 02-03Z. EVEN WITH THE CURRENT MOVEMENT IM NOT CONVINCED IT WILL REACH SE IA/NE MO WITH MODEL SOLUTIONS HOLDING THE CONVECTION TO OUR WEST AND SW OVER NIGHT. SO KEPT THE POPS IN THE LOW CHANCE RANGE. IF SYSTEM CONTINUES ITS EASTERLY PATH...THEN WILL NEED TO RAISE POPS AGAIN. WILL WATCH THE SYSTEM THE NEXT COUPLE OF HOURS AND TRY TO MAKE ANY NEEDED ADJUSTMENTS BY 02Z. ...DLF... && .SYNOPSIS... HIGH PRESSURE OVER NORTH DAKOTA MOVING EAST WITH NORTH TO NORTHEAST WINDS AT 5 TO 15 MPH BRINGING IN SLIGHTLY COOLER AND DRIER AIR INTO FORECAST AREA. UPPER AIR ANALYSIS SHOW QUIET RIDGING NEXT 24 HOURS TO KEEP REGION DRY WITH FRONT TO SOUTH AND WEST. VERIFICATION OF SURFACE TEMPS AT 18Z SUGGEST MOST/ALL SOLUTIONS A BIT TOO WARM WITH AIR OVER NORTHERN PLAINS SUPPORTING SOME TEMPORARY RELIEF TO HOT AND HUMID CONDITIONS NORTHEAST 1/2 TO 2/3 AREA. && .SHORT TERM...TONIGHT AND TOMORROW... LOWER DEWPOINTS TO MOVE INTO AREA ESPECIALLY MID EVENING ON DUE TO NORTHEAST WINDS. ISOLATED CONVECTION TO FIRE THIS EVENING IN NORTHERN MISSOURI ALONG FRONT BUT OUTSIDE OUR CWFA SO HAVE REMOVED POPS. MONDAY...REMOVED POPS WITH FORCING WELL UPSTREAM THOUGH SOME CLOUDS AND POSSIBLE SPRINKLES FROM DYING SHOWERS FAR WEST SECTIONS POSSIBLKE TOMORROW...PASS FOR LATER SHIFTS TO CONSIDER. PARTLY CLOUDY SKIES AND EAST WINDS WILL KEEP TEMPERATURES IN THE 80S WITH SOME AROUND 90F MAX TEMPS FAR SOUTH WITH LOWER DEWPOINTS...ESPECIALLY ALONG AND EAST OF MISSISSIPPI RIVER. ..NICHOLS.. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. PAST TWO CYCLES OF THE GLOBAL MODELS STRENGTHEN THINKING FROM YESTERDAY THAT THIS WILL BE AN VERY ACTIVE WX WEEK. PROBABILITY IS HIGH FOR ABOVE NORMAL RAINFALL WITH NUMEROUS (NEAR DAILY MCS) EVENTS EXPECTED AND AS YESTERDAY HAVE GONE WITH NAMES TO HELP KEEP THINGS STRAIGHT. SINCE NONLINEAR PROCESSES ARE DOMINATING...DRY WX IS EXPECTED DURING PART OF EACH PERIOD BUT NEAR IMPOSSIBLE TO TIME. ADDITIONALLY...WITH THE SUN MOVING SOUTH AT 25 MILES PER DAY...A NET RADIATIVE LOSS IS NOW DEVELOPING FOR AREAS ALONG AND NORTH OF 45 DEGREES LATITUDE WHICH TRANSLATES INTO MODELS UNDERESTIMATING THE STRENGTH OF FRONTS IN THE EXTENDED. BAROCLINIC ZONE OVER CWFA POINTS TO LARGE TEMPERATURE GRADIENTS AS WELL WITH AN EAST WEST FRONT STALLED OUT ACROSS THE FAR SOUTHERN CWFA FOR MUCH OF THE WEEK. STRONG MOISTURE/WIND CONVERGENCE POINT TO MCS (BRAVO) DEVELOPING MONDAY EVENING IN SOUTHERN MN/NORTHERN IA AND AFFECTING THE CWFA LATE MONDAY NIGHT/TUESDAY MORNING. NORTH THIRD IS MOST AT RISK. BOUNDARIES LEFT OVER FROM THIS MCS SHOULD HELP FIRE DIURNAL CONVECTION IN THE AFTERNOON/EVENING. ATMOSPHERE THEN RELOADS LATE TUESDAY NIGHT IN ANTICIPATION OF MCS (CHARLIE). POSSIBILITY EXISTS THAT MCS (CHARLIE) MAY NOT ARRIVE UNTIL WEDNESDAY. HOWEVER...LLJ ALONG WITH MOISTURE/WIND CONVERGENCE IS STRONGER SO THIS MCS COULD BE QUITE STRONG WITH A SIGNIFICANT COLD POOL. SMOOTHING OF FEATURES IS APPARENT BY WEDNESDAY NIGHT/THURSDAY. MCS (DELTA) MAY OR MAY NOT OCCUR. HOWEVER...BOUNDARIES LEFT OVER BY MCS (CHARLIE) SHOULD AID IN FIRING SOME CONVECTION WEDNESDAY NIGHT/THURSDAY. NICE CANADIAN HIGH TO TEMPORARILY PUSH THE STALLED FRONT SOUTH ON FRIDAY/FRIDAY EVENING ALLOWING LOWER TEMPERATURES/DEW POINTS INTO THE AREA. FRIDAY EVENING THE NEXT DISTURBANCE INITIATES MCS (ECHO) WESTERN IOWA WHICH WILL ARRIVE LATE FRIDAY NIGHT/SATURDAY. BOUNDARIES LEFT OVER FROM THIS MCS SHOULD RESULT IN DIURNAL CONVECTION SATURDAY AFTERNOON/EVENING. MCS (FOXTROT) SHOULD INITIATE IN NORTHERN IOWA OR SOUTHERN MINNESOTA SATURDAY EVENING AS THE LLJ STRENGTHENS AND SHOULD ARRIVE LATE SATURDAY NIGHT/SUNDAY. ...08... && .AVIATION... FAIR SKIES WITH VFR CONDITIONS AS SURFACE HIGH PRESSURE DOMINATES THOUGH PERIOD PRODUCING LIGHT NORTHEAST AND THEN EAST WINDS. SOME LIGHT FOG SHOULD DEVELOP AFTER MIDNIGHT WITH 2 TO 5 MILES...LOCALLY BRIEFLY 1 MILE OR LESS FAR WEST AND SOUTHWEST SECTIONS FROM 07Z TO 12Z...OR THE CID/BRL TAFS. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS/08
Hazardous weather outlook, Aug 12, 4:54 AM CDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 454 AM CDT SUN AUG 12 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 454 AM CDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT TEMPERATURES IN THE LOW TO MID 90S AND CONTINUING HUMIDITY TODAY WILL COMBINE TO PRODUCE HEAT INDICES OF 100 TO 105 DEGREES IN PORTIONS OF SOUTHEAST IOWA...FAR WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. A WEAK COLD FRONT WILL SAG TO JUST SOUTH OF THE OUTLOOK AREA THIS MORNING. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR THIS BOUNDARY THIS AFTERNOON AND EVENING...GENERALLY ALONG AND SOUTH OF HIGHWAY 34. IF STORMS DO MANAGE TO FORM...THERE IS A LOW CHANCE THAT A FEW STORMS WILL PRODUCE DAMAGING WINDS OR HAIL. AFTER MIDNIGHT SOME SHOWERS AND STORMS ARE POSSIBLE NORTHWEST OF A LINE FROM FAIRFIELD TO DUBUQUE. THESE STORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY NIGHT AND TUESDAY MORNING ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA...BRINGING SHOWERS AND THUNDERSTORMS TO BOTH PERIODS. AT THIS TIME IT APPEARS THAT THE GREATEST THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. FURTHER DETAILS WILL BECOME AVAILABLE AS WE GET CLOSER TO THIS EVENT. THE NEXT CHANCES FOR PRECIPITATION WILL BEGIN ON TUESDAY NIGHT AND EXTEND INTO THURSDAY WITH YET ANOTHER WEAK EAST WEST EXTENDING BOUNDARY DRAPED ACROSS THE AREA. MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THIS PERIOD. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER OR HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 12, 8:16 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 816 PM CDT SUN AUG 12 2007 IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-130300- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 816 PM CDT SUN AUG 12 2007 ...SEVERE STORMS POSSIBLE LATE THIS EVENING... A LINE OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL IOWA AND EXTREME NORTHEAST MISSOURI IS EXPECTED TO REACH THE MISSISSIPPI RIVER BY LATE THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS. AT 8 PM THE LINE OF STORMS EXTENDED FROM JUST SOUTH OF DES MOINES THROUGH LAMONI AND GRANT CITY IN NORTH CENTRAL MISSOURI. THE LINE WAS MOVING TO THE SOUTHEAST AND IS EXPECTED TO REACH THE FAIRFIELD... MOUNT PLEASANT...FARMINGTON AND MEMPHIS AREAS BETWEEN 9 PM AND 10 PM. THE STORMS ARE EXPECTED TO CROSS THE MISSISSIPPI RIVER BETWEEN 10 PM AND 11 PM. THESE STORMS HAVE BEEN PRODUCING 60 TO 70 MPH WINDS AS THEY MOVED THROUGH SOUTHWEST AND SOUTH CENTRAL IOWA EARLIER THIS EVENING. THE STORMS ARE EXPECTED TO WEAKEN SOME AS THEY MOVE INTO SOUTHEAST IOWA AND NORTHEAST MISSOURI...HOWEVER THEY MAY STILL BE CAPABLE OF WIND GUSTS AS HIGH AS 60 MPH. THE GREATEST THREAT OF DAMAGING WINDS THROUGH 11 PM WILL BE ALONG AND SOUTH OF A KEOSAUQUA...FORT MADISON LINE. DLF
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:07 PM CDT | Severe Thunderstorm Warning | DVN | Clark | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.